Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 46, NWS Lake Charles, LA

December 11, 2017

NWS Lake Charles, LA issued this small craft advisory at Dec 11, 2017, 2:34 PM CST. It took effect at Dec 12, 2017, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 2:34 PM CST (20:34 UTC)
In effect from
Dec 12, 2017, 3:00 AM CST
Expired
Dec 12, 2017, 12:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

680 
WHUS74 KLCH 112034
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CST MON DEC 11 2017

...BRIEF PERIOD OF STRONG NORTHERLY WINDS LATE TONIGHT AND TUESDAY
MORNING...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE TONIGHT
WITH NORTHERLY WINDS INCREASING IN THE WAKE OF THE FRONT.

GMZ450-452-455-470-472-475-121200-
/O.NEW.KLCH.SC.Y.0046.171212T0900Z-171212T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
234 PM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY.

* WINDS...15 TO 25 KNOTS WITH HIGHER GUSTS

* WAVES/SEAS...INCREASING TO 2 TO 4 FEET WITHIN 20 NAUTICAL MILES
  AND 3 TO 6 FEET 20 TO 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
402 
WHUS74 KLCH 121130
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
530 AM CST Tue Dec 12 2017

...BRIEF PERIOD OF STRONG NORTHERLY WINDS THIS MORNING...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS MORNING 
WITH NORTHERLY WINDS INCREASING IN THE WAKE OF THE FRONT.

GMZ450-452-455-470-472-475-121800-
/O.CON.KLCH.SC.Y.0046.000000T0000Z-171212T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
530 AM CST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...INCREASING TO 20 TO 25 KNOTS WITH HIGHER GUSTS

* WAVES/SEAS...INCREASING TO 2 TO 4 FEET WITHIN 20 NAUTICAL 
  MILES AND 3 TO 6 FEET 20 TO 60 NAUTICAL MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 2:02 PM CST, 32 minutes earlier.

Area forecast discussion, Dec 11, 2:02 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
202 PM CST Mon Dec 11 2017

.DISCUSSION...
Northwesterly flow aloft combined with pre-frontal flow from the
southwest with a very dry airmass. This has caused temperatures to
boost up this afternoon. The cold front currently from NW Arkansas
to SW Oklahoma will move rapidly south the remainder of the
afternoon into tonight. The front will be through the area by
daybreak. Only slightly cooler temperatures expected in the wake
of the front with no precipitation expected with it.

There will be a short duration of increased winds in the coastal
waters behind the front and required the issuance of small craft
advisory.

Another dry front is expected Thursday then warming expected for
the weekend with anticipated increase in atmospheric moisture.
For the next front around Sunday there will be a good chance for
showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  40  60  31  60 /   0   0   0   0
LCH  44  62  35  59 /   0   0   0   0
LFT  44  60  34  59 /   0   0   0   0
BPT  44  62  36  60 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 3 AM to noon CST Tuesday for GMZ450-
     452-455-470-472-475.

     Small Craft Exercise Caution from late tonight through Tuesday
     morning for GMZ430-432-435.

&&

PUBLIC...27
Hazardous weather outlook, Dec 11, 4:51 AM CST, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
451 AM CST Mon Dec 11 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
451 AM CST Mon Dec 11 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-121100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
451 AM CST Mon Dec 11 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

A cold front will move across the coastal waters tonight. Winds
will briefly increase to around 20 knots in the gulf waters late
tonight into early Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.